MAUDE Adverse Event Report: IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 53035BER
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular aneurysm repair procedure, the catheter tip was damaged, and a piece of the catheter detached within the patient.The physician had acquired retrograde right femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and the 5f catheter.During the placement of intravascular coils within the targeted common iliac aneurysm, a coil perforated the distal tip of the catheter causing part of the catheter tip to detach and migrate distally within the patient's left leg.The physician was unable to identify the foreign body under fluoro/cine imaging.The physician did not attempt to retrieve the detached tip from the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually, the device arrived with the tip attached to the catheter body and some remnants of a damaged guidewire were identified.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10610024
Report Number3010665433-2020-00038
Device Sequence Number13751201
Product Code DQO
UDI-Device Identifier00884450015551
UDI-Public884450015551
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number53035BER
Device Lot NumberE1243502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/18/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1